MAUDE Adverse Event Report: BIOMET 3I 3I T3 WITH DCD PARALLEL WALLED IMPLANT 6/5 X 10MM; DENTAL IMPLANT

BIOMET 3I 3I T3 WITH DCD PARALLEL WALLED IMPLANT 6/5 X 10MM; DENTAL IMPLANT
Model Number BNPS6510
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Weight unknown / not provided.
 
Event or Problem Description
It was reported that the implant at tooth site #19 was removed due to damaged threads.Implant was placed (b)(6) 2019 and was removed.Restoring dentist stripped and damaged internal threads so it was not restorable.Per indicated: surgical/medical intervention required for permanent damage: yes, removed implant and grafted site on (b)(6) 2020.Additional appointment required: yes, replaced on (b)(6) 2020.Symptoms as a result of the event: none reported.
 
Additional Manufacturer Narrative
One 3i t3® with dcd® parallel walled implant (bnps6510) was returned for investigation.Visual evaluation of the as returned implant identified that the drive feature was severely damaged (hex and collar).Additionally, there was bone residue around the external threads that were also damaged (possibly during removal).Functional testing could not be performed since the implant was severely damaged and the tool unreturned.Pre-existing conditions, tooth location, x-ray and implantation duration are irrelevant to this investigation.Picture images were not provided.Appropriate documentation was reviewed.Dhr review for the lot had revealed no deviations nor non-conformances which could have caused or contributed to the reported event after implantation of the device.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot and no similar event or complaint was found.Based on the available information, implant malfunction did occur and the reported event was confirmed.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
3I T3 WITH DCD PARALLEL WALLED IMPLANT 6/5 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10943453
Report Number0001038806-2020-01963
Device Sequence Number13613378
Product Code DZE
UDI-Device Identifier00844868029427
UDI-Public(01)00844868029427(17)220824(10)2017071091(241)BNPS6510
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/24/2022
Device Model NumberBNPS6510
Device Catalogue NumberBNPS6510
Device Lot Number2017071091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR